Wildfire, Western Interior
- When
- February 20, 4:00 PM AST to February 22, 11:59 PM AST
- Where
- Western Interior forecast zone
- Property damage
- $800,000
- Reported by
- NEWSPAPER
A fire consumed around 70 acres in a slope area of the Maricao Sate Forest.
1 wildfire, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 20, 12:41 PM AST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1241 PM AST SUN FEB 20 2005 .UPDATE...AN INCREASE IN CLOUD COVER OCCURRED ACROSS THE NORTHERN PORTIONS OF THE LOCAL REGION DURING THE LATE MORNING HOURS. CLOUDS AND SHOWERS ASSOCIATED WITH A BAND OF LOW LEVEL MOISTURE ACCOMPANYING A FRONTAL BOUNDARY CONTINUES TO MOVE SOUTH ACROSS THE ATLANTIC AND PARTS OF THE ISLANDS. THE 12Z SOUNDING SHOWED OVERALL DRY AND RELATIVELY STABLE CONDITIONS WITH ONLY SHALLOW MOISTURE AT THE LOW LEVELS. LOW LEVEL WINDS CONTINUED FROM THE NORTHEAST WITH A MAX L/L WIND AROUND 5 KFT. UPPER LEVEL WINDS WERE FROM THE SOUTHWEST TO WEST WITH A 60-70 KT MAX NEAR 40 KFT. DOPPLER RADAR INDICATED SHOWERS ACTIVITY ASSOCIATED WITH FRONTAL BAND TO BE MOSTLY OF LIGHT TO MODERATE INTENSITY AND MOVING AT ABOUT 15 MPH. MADE SOME ADJUSTMENTS TO THE SHORT TERM GRIDS TO REFLECT PRESENT AND EXPECTED CONDITIONS FOR TODAY. THE REST OF THE FORECAST PACKAGE IS GOOD FOR NOW. RAM/BCS && .PREVIOUS DISCUSSION...MAJOR FEATURE EXPECTED TO HAVE SOME CHANGES IN THE LOCAL WEATHER PATTERN TODAY IS THE ADVENT OF A FRONTAL BOUNDARY DEPICTED IN SATELLITE IMAGERY EXTENDING FROM NORTHERN HISPANIOLA EASTWARD THEN NORTHEASTWARD INTO THE ATLANTIC THIS MORNING. THERE WILL BE AN INCREASE IN THE CLOUDS AND SHOWERS ASSOCIATED TO IT. AS A SURFACE HIGH PRESSURE SYSTEM STRENGTHEN BEHIND THIS FRONT THERE WILL BE AN INCREASE IN THE LOW LEVEL WIND FLOW. THEN WE CAN EXPECT GUSTY WINDS ESPECIALLY IN THE VICINITY OF THE SCATTERED SHOWERS EXPECTED. BESIDE THE HIGHER CHANCES FOR PRECIPITATION WITH THE ADVENT OF THE FRONT...A DRY WEATHER PATTERN SHOULD PERSIST. && .MARINE...WINDS AND SEAS WILL CONTINUE INCREASING TODAY THROUGH MONDAY AND ARE FORECAST TO PEAK AROUND NOON ON MONDAY. AS A RESULT ROUGH AND HAZARDOUS SEA CONDITIONS CAN BE EXPECTED DURING THAT TIME. LONG PERIODS SWELLS WILL START TO ARRIVE OUR LOCAL COASTAL WATERS AND A HIGH SURF ADVISORY WILL BE NEEDED LATER TODAY. && SJU WATCHES/WARNINGS/ADVISORIES... PR...SCA AMZ710>740. VI...SCA AMZ710>730.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SUN FEB 20 2005 PRZ001>013-AMZ710>750-211000- 600 AM AST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY... A WEAK FRONTAL BOUNDARY WILL REACH THE LOCAL AREA BY MIDDAY SUNDAY. THIS FEATURE WILL BRING A GENERAL INCREASE IN CLOUDINESS AND SHOWERS...BUT NO HAZARDOUS WEATHER IS EXPECTED. THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST SWELLS CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION IN ALL OTHER WATERS EXCEPT THE NEAR SHORE WATERS OFF THE WEST COAST OF PUERTO RICO. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED LATER THIS MORNING FOR THE NORTHWEST TO NORTHEAST FACING COASTS OF PUERTO RICO...CULEBRA...AND VIEQUES. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... WINDY AND GUSTY CONDITIONS WILL PERSIST FOR THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILDS AND DOMINATES THE WESTERN ATLANTIC WATERS... BUT NO HAZARDOUS WEATHER IS ANTICIPATED. THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS THROUGH AT LEAST MID WEEK. VIZ001-002-AMZ710>730-211000- 600 AM AST SUN FEB 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY... A WEAK FRONTAL BOUNDARY WILL REACH THE LOCAL AREA BY MIDDAY SUNDAY. THIS FEATURE WILL BRING A GENERAL INCREASE IN CLOUDINESS AND SHOWERS...BUT NO HAZARDOUS WEATHER IS EXPECTED. THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST SWELLS CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION IN ALL OTHER WATERS EXCEPT THE NEAR SHORE WATERS OFF THE WEST COAST OF PUERTO RICO. A HIGH SURF ADVISORY WILL LIKELY BE ISSUED LATER THIS MORNING FOR THE NORTHWEST TO NORTHEAST FACING COASTS OF ALL THE U.S. VIRGIN ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... WINDY AND GUSTY CONDITIONS WILL PERSIST FOR THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILDS AND DOMINATES THE WESTERN ATLANTIC WATERS... BUT NO HAZARDOUS WEATHER IS ANTICIPATED. THE COMBINATION OF FRESH NORTHEAST WINDS AND LONG PERIOD NORTHEAST SWELLS WILL CONTINUE TO CREATE ROUGH SEAS ACROSS THE ATLANTIC WATERS THROUGH AT LEAST MID WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 wildfire. Local standard time, as filed.
A fire consumed around 70 acres in a slope area of the Maricao Sate Forest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441487.